MAUDE Adverse Event Report: DRAEGER MEDICAL INFANT CARE, INC. RESUSCITAIRE WITH AUTOBREATH; INFANT RADIANT WARMER

DRAEGER MEDICAL INFANT CARE, INC. RESUSCITAIRE WITH AUTOBREATH; INFANT RADIANT WARMER
Model Number MU20512
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of this investigation.
 
Event or Problem Description
It was reported that the controller of the unit had burned during the pre-use warmup.The biomed further clarified that smoke was billowing out of the unit, but no evacuation was required.There was no report of visible flames, but the soot trails indicate a fire.There was no injury reported in association with this event.
 
Additional Manufacturer Narrative
The controller was requested for investigation and was evaluated by this investigator.The controller s/n: (b)(4) was received covered in soot and dust.The controller was disassembled and the k4 solid state relay on the pcb2 power board was shorted and heat stressed.The pcb2 power board traces were damaged in the location of the k4 solid state relay.Root cause was identified as a shorted k4 solid state relay on the pcb2 power board (8130870-rev.17, sw0706).The pcb2 power board was made in february of 2006.The board was noted as 16 years old.The resuscitaire service test instructions, maintenance interval overview section shows the pcb2 power board requires replacement every 6 years.To repair the device, the controller will need to be replaced.The complainant was provided this information.
 
Event or Problem Description

Brand Name
RESUSCITAIRE WITH AUTOBREATH
Common Device Name
INFANT RADIANT WARMER
Manufacturer (Section D)
DRAEGER MEDICAL INFANT CARE, INC.
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL INFANT CARE, INC.
3135 quarry road
telford PA
MDR Report Key14501441
Report Number2510954-2022-00003
Device Sequence Number14621900
Product Code FMT
UDI-Device Identifier04049098000185
UDI-Public04049098000185
Combination Product (Y/N)N
PMA/510(K) Number
K120642
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU20512
Device Catalogue NumberMU20512
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown